# SDR 2023FA0000666

- Difficulty date: September 15, 2023
- Submitted: October 23, 2023
- Operation: General aviation
- Aircraft: N4887W
- Make and model: Gulstm 114
- Aircraft serial: 14217
- System (JASC): 3245 · Tire Tube
- Part: Tire
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT PURCHASED IN JUNE, 2020 & IN HANGAR FOR REPAIRS & REWORK TO RETURN AIRCRAFT TO AIRWORTHY 
CONDITION.  TIRES RECAPPED OR RETREAD,  CONCERN IS THAT TIRES ARE CRACKING BETWEEN THE TREAD - IN WHAT WOULD BE THE WATER CHANNEL OF THE TIRES. ALSO, IT HAS BEEN OBSERVED THAT THERE IS LIGHT CRACKING ON THE SMALLER NOSE TIRE WERE THE RETREAD MEETS THE HOST TIRE CASING. AS THESE ARE RETREADS, AFRAID OF SEPARATION OF TREAD FROM HOST CASING IN FLT OR DURING TAKEOFF & LANDING OPS. A SEPARATION OF THE TREAD FROM THE TIRE BASE COULD CAUSE THE LANDING GEAR TO 
FAIL PREVENTING PROPER OPERATION OF THE LANDING GEAR SYSTEM AND A POSSIBLE CATASTROPHIC EVENT. AS THESE TIRES - FOR ALL INTENT AND PURPOSES, HAVE NEVER BEEN USED AND IN A HANGAR SINCE PURCHASED, THEY SHOULD NOT BE
CRACKING.  MY RECOMMENDATION IS TO FURTHER INVESTIGATE THE MANUFACTURING PROCESS AS I BELIEVE INFERIOR MATERIALS COULD 
POSSIBLY BE THE CULPRIT OR EVEN THE MANUFACTURING PROCESS. FURTHERMORE, IT IS MY UNDERSTANDING THAT AN 
OVERHAULED PART SHOULD MEET OR EXCEED THE OEM SPECIFICATIONS. I DO NOT BELIEVE THAT IS THE CASE HERE.
